Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Losing erection, increased heart beat and shivering hands when having sex. Can this problem be cured?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1684 Questions
My age is 33. When I was in 20's I use to get rock solid erections. Now I hardly get a solid erection. I remember when I was 22-23 years old. my penis use to erect only by removing my clothes, now it hardly erects by watching blue films.
I hardly get a sex drive. when I go to do sex, my heart beat increases, my hands start shivering and i lose my erection. Earlier I use to smoke a lot but now I have reduced to 4 cigarettes a day. this year in December I'll be getting married. I was thinking of cancelling my marriage. Is it possible to get this problem cured???
Recently I got the chance to do sex with a woman. I got over excited and lost my erection. This happened earlier also.
I work in a call centre & I get random offs so is it possible for me to set an appointment according to my convenience???
I'll wait for the reply.
Thank you.
Posted Wed, 19 Sep 2012 in Mental Health
Answered by Dr. Ashish Mittal 11 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Erectile dysfunction can be a result of a psychological or physical problem.

Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, drug abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

What I can understand from your query is that you are not able to sustain hard erection which is required for intercourse. You are 33 years of age and at this age, difficulty in getting or maintain an erection is due to psychological reasons in most of the cases. Having tremors and increase heart beat before sex indicate toward psychological problem in form of performance anxiety.

Your main problem is not of erection only, but it is for sustaining erection.

I will describe some simple measures which you can incorporate and these should help you:
-First of all, quit smoking and alcohol (if you are taking any)
-indulge in physical exercise and eat a healthy diet
-Have faith in yourself and do not take any stress.
-Exercise, particularly aerobic exercise (like jogging) is very effective.
-Management of performance anxiety by psychiatrist.

We need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests may also needed.

Apart from that in person examination by psychiatrist may be necessary in your case to identify and treat other psychological cause of ED.

To fix appointment, you can contact us:

Location:Columbia Asia Hospital, Palam Vihar, Near Gol Chakkar, Sector-23, Gurgaon
Timing: 5pm to 8pm (Monday to Saturday, except friday))
Phone: 0124-0000 (for appointment)

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor